MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Model Number 305540
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe allergy 1ml w/ndl 27x1/2 rb contained foreign matter.The following information was provided by the initial reporter: "it was reported that the customer found 1 syringe with a foreign matter wrapped around the needle verbatim: consumer reported found 1 syringe with a foreign matter wrapped around the needle lot #: 9064872; catalog#: 305540; date of event: (b)(6) 2020.Samples status awaiting sample.This caller came into bd com today (b)(6) 2020 via transfer from bd product complaints.Bd product complaints also received an email with photos on (b)(6) 2020.Sending mailing kit to consumer and replacements to vet.I have been giving my dog allergen immunotherapy injections for the past six (6) years.I¿ve always used bd allergy syringes with great satisfaction.However, this week i removed a new syringe from the tray, removed the cap and was about to insert it into the allergen vial when i noticed something on the needle did not look right.Upon closer examination under a magnifying glass it was evident there was something on the shaft of the needle.Of course i was very upset, for if the syringe would have been rotated 180 degrees i would have never seen it and therefore it would have inserted the contaminated syringe into my dog¿s body.That was a horrifying prospect to me, for who knows what that object is and what could have happened had it gone into my dog¿s body! i understand this is a qc issue, however i would also like to think that with medical instruments something like this would just not happen.".
 
Event or Problem Description
It was reported that syringe allergy 1ml w/ndl 27x1/2 rb contained foreign matter.The following information was provided by the initial reporter: "it was reported that the customer found 1 syringe with a foreign matter wrapped around the needle.Verbatim: consumer reported found 1 syringe with a foreign matter wrapped around the needle lot #: 9064872 catalog#: 305540 date of event: 07/24/2020 samples status awaiting sample.This caller came into bd com today (b)(6) 2020 via transfer from bd product complaints.Bd product complaints also received an email with photos on (b)(6) 2020 (attached).Sending mailing kit to consumer and replacements to vet.I have been giving my dog allergen immunotherapy injections for the past six (6) years.I¿ve always used bd allergy syringes (see photo of package, attached) with great satisfaction.However, this week i removed a new syringe from the tray, removed the cap and was about to insert it into the allergen vial when i noticed something on the needle did not look right.Upon closer examination under a magnifying glass it was evident there was something on the shaft of the needle.Of course i was very upset, for if the syringe would have been rotated 180 degrees i would have never seen it and therefore it would have inserted the contaminated syringe into my dog¿s body.That was a horrifying prospect to me, for who knows what that object is and what could have happened had it gone into my dog¿s body! i understand this is a qc issue, however i would also like to think that with medical instruments something like this would just not happen.".
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) loose 1ml bd allergy syringe.Customer states that there is foreign matter wrapped around the needle.The returned syringe was examined and no foreign matter was observed on the sample.However, a small bag was also returned with the sample with the foreign matter inside the bag.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely polyethylene mixed with silicone.The material was placed back onto the cannula once the analysis was completed.A review of the device history record was completed for batch #9064872.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Process summary: this operation assembles the cannula into the barrel tip and applies adhesive to hold the cannula in the barrel tip.The racks of cannulated barrels then travel through an oven which uses ir light to facilitate adhesive run down and ultraviolet light to cure the adhesive that bonds the cannula to the barrel tip.The cannulated barrels are then conveyed to a machine that inspects for missing cannula, cannula height, point quality, zero line placement, and uv adhesive.It also supplies lube to the cannula, features two lumen blows, assembles the shield to the barrel/cannula assembly, and detects for missing shields.There were no quality notifications or maintenance dispatches that pertained to this defect during the production of this batch.A root cause cannot be determined.

Brand Name
SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10429398
Report Number1920898-2020-01099
Device Sequence Number3655814
Product Code FMF
UDI-Device Identifier30382903055402
UDI-Public30382903055402
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number305540
Device Catalogue Number305540
Device Lot Number9064872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;